Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2001, 1:23 PM EDT for Clinton County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 1:23 PM EDT (17:23 UTC)
- Expired
- May 27, 2001, 2:00 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clinton County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 271724 SVRCTP PAC035-271800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 123 PM EDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN PENNSYLVANIA * UNTIL 200 PM EDT. * AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF FLEMINGTON...OR 6 MILES NORTHWEST OF LOCK HAVEN...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL CENTRAL CLINTON COUNTY. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIWS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4118 7760 4106 7752 4119 7732 4135 7755 LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:55 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 27, 10:55 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1055 AM EDT SUN MAY 27 2001 VIS IMAGERY SHOWING VERY FEW BREAKS IN CLOUD COVER ACROSS CENTRAL PA AS OF LATE MORNING. THEREFORE...SVR THREAT NOT LOOKING TOO PROMISING AT THIS POINT. HOWEVER...EXPECT ENOUGH INSTABILITY TO DEVELOP AHEAD OF APPROACHING S/WV TO PRODUCE A FEW EMBEDDED TSTMS WITHIN LARGER BAND OF SHOWERS. BEHIND VORT MAX...SATELLITE SHOWING PTSUNNY SKIES OVER MUCH OF OHIO. 12 ETA NOW SUGGESTS THIS AREA OF SUBSIDENCE/CLEARING WILL MAKE IT INTO CENTRAL AND WESTERN SECTIONS BY LATE AFTN. HAVE LOWERED HIGH TEMPS BY A FEW DEGREES DUE TO LACK OF SUNSHINE AND APPROACHING RAINFALL. WORK ZONES ALREADY SENT AS PHLWRKMIS. .CTP...NONE. FITZGERALD
In the hours before
Special weather statement, May 27, 1:09 PM EDT, 14 minutes before
PAZ027-028-037-041-042-045-046-049>053-056>059-063>066-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 109 PM EDT SUN MAY 27 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...MONTOUR...NORTHUMBERLAND...UNION...SULLIVAN...JUNIATA... NORTHERN LYCOMING...PERRY...TIOGA...DAUPHIN...LANCASTER... CUMBERLAND...ADAMS...SCHUYLKILL...YORK...COLUMBIA...SNYDER...SOUTHERN LYCOMING...SOUTHERN CLINTON AND MIFFLIN. AT 105 PM EDT A BROKEN LINE OF STRONG THUNDERSTORMS WAS MOVING ACROSS CENTRAL PENNSYLVANIA. THE STORMS WILL LIKELY INCREASE IN INTENSITY AS THEY MOVE NORTHEAST ACROSS THE SUSQUEHANNA VALLEY DURING THE MID TO LATE AFTERNOON HOURS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT THERE IS THE POTENTIAL FOR SOME THUNDERSTORMS TO PRODUCE DAMAGING WIND GUSTS OF 58 MPH OR MORE...AND OR HAIL OF THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER. LAMBERT/FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:55 PM EDT | Flash Flood Warning | CTP | Blair | 3 hr |
| May 27, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 33 min |
| May 27, 3:00 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.